MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING

AV-TEMECULA-CT ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Catalog Number 1000462H
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.The investigation determined the reported difficulties and treatments appear to be related to circumstances of the procedure.It should be noted the hi torque guide wire instructions for use states: if resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.A review of the lot history record and complaint history could not be conducted because the lot number was not provided.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the heavily tortuous, heavily calcified distal right coronary artery (rca).During advancement of the balance heavyweight (bhw) guide wire through a previously implanted stent, without resistance felt, the guide wire went through the stent struts and became entangled.Force was applied while trying to remove the guide wire and this led to a separation of the guide wire.No attempts were made to snare the separated guide wire.All of the separated guide wire was successfully removed surgically from the patient's anatomy.No additional information was provided.

Brand Name
ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5955845
Report Number2024168-2016-06149
Device Sequence Number19181696
Product Code DQX
UDI-Device Identifier08717648015489
UDI-Public(01)08717648015489
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K013833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1000462H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2016
Initial Report FDA Received Date09/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;